Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 407, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 28, 2016, 5:27 PM CST for 4 counties in Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 28, 2016, 5:27 PM CST (23:27 UTC)
- Expired
- Nov 28, 2016, 6:13 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 28, 5:45 PM CST | TSTM WND DMG | 5 Nw Burns, MS | TREES DOWN ACROSS NORTHWEST SMITH COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 28, 2:49 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436
WUUS54 KJAN 282327
SVRJAN
MSC121-123-127-129-290030-
/O.NEW.KJAN.SV.W.0407.161128T2327Z-161129T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CST MON NOV 28 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 630 PM CST
* AT 526 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PELAHATCHIE TO NEAR STAR...MOVING EAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PULASKI AROUND 600 PM CST.
HOMEWOOD AROUND 605 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PUCKETT...POLKVILLE...LAKE...BRAXTON AND D'LO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR EAST CENTRAL
AND CENTRAL MISSISSIPPI.
LAT...LON 3194 8975 3195 9019 3223 8976 3235 8932
3230 8932
TIME...MOT...LOC 2326Z 249DEG 41KT 3229 8974 3212 9000
HAIL...0.75IN
WIND...60MPH
$$
JM3 follow-up statements
955
WWUS54 KJAN 282349
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CST MON NOV 28 2016
MSC127-282359-
/O.CAN.KJAN.SV.W.0407.000000T0000Z-161129T0030Z/
SIMPSON MS-
549 PM CST MON NOV 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIMPSON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL AND
EAST CENTRAL MISSISSIPPI.
LAT...LON 3202 8965 3205 8966 3205 8986 3206 8987
3223 8976 3235 8932 3230 8932
TIME...MOT...LOC 2349Z 249DEG 41KT 3238 8947 3221 8973
$$
MSC121-123-129-290030-
/O.CON.KJAN.SV.W.0407.000000T0000Z-161129T0030Z/
RANKIN MS-SCOTT MS-SMITH MS-
549 PM CST MON NOV 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHEASTERN RANKIN...SOUTHEASTERN SCOTT AND NORTHWESTERN SMITH
COUNTIES...
AT 549 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FOREST TO 8 MILES NORTHEAST OF JOHNS...MOVING EAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
HOMEWOOD AROUND 605 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LAKE...PUCKETT AND POLKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL AND
EAST CENTRAL MISSISSIPPI.
LAT...LON 3202 8965 3205 8966 3205 8986 3206 8987
3223 8976 3235 8932 3230 8932
TIME...MOT...LOC 2349Z 249DEG 41KT 3238 8947 3221 8973
HAIL...0.75IN
WIND...60MPH
$$
JM124 WWUS54 KJAN 290011 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 611 PM CST MON NOV 28 2016 MSC121-123-290020- /O.CAN.KJAN.SV.W.0407.000000T0000Z-161129T0030Z/ RANKIN MS-SCOTT MS- 611 PM CST MON NOV 28 2016 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANKIN AND SOUTHEASTERN SCOTT COUNTIES IS CANCELLED... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL MISSISSIPPI. LAT...LON 3202 8965 3205 8966 3222 8946 3222 8941 TIME...MOT...LOC 0010Z 249DEG 41KT 3246 8922 3229 8948 $$ MSC129-290030- /O.CON.KJAN.SV.W.0407.000000T0000Z-161129T0030Z/ SMITH MS- 611 PM CST MON NOV 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR NORTHWESTERN SMITH COUNTY... AT 610 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CONEHATTA TO NEAR HOMEWOOD...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN SMITH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL MISSISSIPPI. LAT...LON 3202 8965 3205 8966 3222 8946 3222 8941 TIME...MOT...LOC 0010Z 249DEG 41KT 3246 8922 3229 8948 HAIL...0.75IN WIND...60MPH $$ JM
385
WWUS54 KJAN 290013
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CST MON NOV 28 2016
MSC129-290022-
/O.CAN.KJAN.SV.W.0407.000000T0000Z-161129T0030Z/
SMITH MS-
613 PM CST MON NOV 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SMITH COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3202 8965 3205 8966 3222 8946 3222 8941
TIME...MOT...LOC 0011Z 249DEG 41KT 3247 8920 3230 8946
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 3:23 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Nov 28, 3:23 PM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
323 PM CST Mon Nov 28 2016
...SEVERE STORMS EXPECTED THROUGH THIS EVENING AND AGAIN TUESDAY
NIGHT...
.DISCUSSION...
Tonight through Tuesday:
Tornado Watch 502 has been posted for a large chunk of the CWA
through 03Z. So far, things are playing out largely as anticipated,
with one notable exception. A large area of stratiform rain set up
across the Delta this morning significantly inhibiting
destabilization in that area and areas to the north. As a result,
those areas were largely spared, and we have downgraded them to a
limited threat in our graphics/HWO.
Otherwise, a QLCS has developed and now extends from the I-55
corridor southwestward to along the MS River. Strong winds are
occurring along this line and some wind damage has already been
reported across the Delta. This portion of the line will continue
eastward and be through the Golden Triangle by around 6pm. Though we
cannot rule out a mesovortex developing along this portion of the
line in the northern portion of the CWA, the primary threat in that
portion of the watch will be damaging straight line wind gusts.
Mainly south of I-20, scattered supercells have also developed. This
convection has shown more of a propensity to rotate, and will begin
moving into our portions of central Louisiana and south Mississippi
through the late afternoon and early evening hours. Though some
severe threat will persist into the Pine Belt later this evening,
better forcing and wind shear will be pulling away from the area, so
the threat will be somewhat lower in that area as well.
Wind gusts have been impressive through the day today, with gusts of
40-50 mph across the entire area. Strong gradient wind gusts will
continue ahead of the storms through shortly after sunset given the
strong pressure falls across the area.
We'll see a break in the action overnight with perhaps a few showers
lingering along the I-59 corridor. Late tonight into early tomorrow
morning, high-res models have been offering strong indications of
areas of fog developing. This would be more of an advection fog event
as the front remains stalled across the area and warm and moist
advection continues into a rain-cooled airmass. This fog could become
locally dense, but with much of our attention on this afternoon's
storms, I deferred adding this to the HWO or considering an advisory
until we have a better chance to look at things later this evening.
Rain looks to hold off for the first half of the day Tuesday, though
some warm advection showers or storms may begin to develop across the
southern half of the area by the afternoon as the next shortwave
rounds the upper trough over the center of the country. Though it
won't be as windy as it was today, breezy conditions are expected
again tomorrow as the pressure gradient tightens through the day and
a 20 to 30 kt low level jet remains in place over the area. /DL/
Tuesday night through Sunday:
Another round of severe storms is currently expected Tuesday night
into early Wednesday morning. Persistent strong low level flow will
further moisten and destabilize the atmosphere over the region
heading into Tuesday night. This increase in instability, in addition
to sufficient wind shear, a stalled boundary over the eastern half of
the forecast area, and yet another strong cold front rapidly swinging
into and through the area from the west overnight, will result in
severe storms developing across the region, primarily from 7 PM
Tuesday through 8 AM Wednesday.
Confidence is currently greatest that locations along and east of a
Starkville, to Jackson metro, to Meadville line will experience the
best potential for storms producing damaging wind gusts of 60 mph or
greater, quarter-size hail, and tornadoes. Thus, I'll maintain the
current "Elevated" area of severe storms over this area. A
"Limited" threat for severe storms capable of producing damaging
wind gusts and quarter-size hail will exist just west of this line,
excluding a large portion of the Delta region where severe storms
are not expected. This being said, given said increased levels of
both instability, wind shear, and forcing with this system,
confidence is slowly increasing that a strong tornado can't be ruled
out with this setup. While I'll hold off this package, parameters
for such tornado potential will continue to be monitored. If
confidence increases further, an upgrade from "Elevated" to
"Significant" may be needed in the HWO for a portion of the eastern
half of the CWA during this time.
Behind the passage of Wednesday morning's front, rain chances and
clouds will exit east into Alabama as high pressure builds into the
region from the west. This will result in quiet and cool conditions
Thursday into Friday. Rain chances look to increase through the day
Saturday and into Sunday as another system is currently progged to
shift east northeast off the Texas coast and towards the central
gulf coast. /19/
&&
.AVIATION...
18Z TAF discussion:
Conditions continue to deteriorate across the region ahead of an
approaching storm system. Ceilings range from VFR across the east to
MVFR in the NW portion of the area, and they will continue to fall
into this afternoon as a line of storms moves into the area.
Southerly winds ahead of the storms are quite strong, with several
gusts in the 35 to 40 kt range already observed. These gusts will
continue through the remainder of the afternoon until a broken line
of storms arrives, moving west to east across the area. These storms
could be severe with 50 kt gusts and tornadoes possible. The storms
will move east of the area this evening, with no precipitation
expected overnight. However, fog will likely develop closer to
daybreak Tuesday across South MS, with IFR or LIFR conditions
possible around HBG and possibly MEI. Fog should dissipate by mid-
morning. Later in the day, gusty southerly winds will return, with
gusts to around 20 kt possible. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 55 79 55 64 / 100 26 98 30
Meridian 58 81 58 65 / 100 30 100 76
Vicksburg 53 77 50 63 / 53 25 84 13
Hattiesburg 63 80 63 68 / 90 36 100 80
Natchez 56 75 54 64 / 63 35 89 17
Greenville 50 75 48 60 / 21 15 63 10
Greenwood 52 78 49 61 / 56 17 82 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>045-
047>050-053>055-059>062.
Wind Advisory until 7 PM CST this evening for MSZ046-051-052-
056>058-063>066-072>074.
LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.
&&
DL/19Hazardous weather outlook, Nov 28, 2:24 PM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CST MON NOV 28 2016 ARZ074-075-LAZ007-MSZ018-292030- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...MOREHOUSE PARISH LOUISIANA AND BOLIVAR COUNTY MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ019-025>039-058-062>066-072>074-292030- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL MISSISSIPPI AND THE PINE BELT IN SOUTHEAST MISSISSIPPI .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT WITH THESE STORMS, BUT A FEW TORNADOES WILL ALSO BE POSSIBLE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF) AHEAD OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING, STRONG WINDS WILL OCCUR ACROSS THE REGION. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ANOTHER ROUND OF SEVERE STORMS IS EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...PRIMARILY FROM 7 PM TUESDAY THROUGH 8 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WINDS...QUARTER SIZED HAIL...AND TORNADOES. LOCATIONS WITH THE GREATEST POTENTIAL FOR SEEING SEVERE STORMS WILL BE ALONG AND EAST OF A STARKVILLE...TO JACKSON...TO MEADVILLE LINE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REMAINDER OF THIS AFTERNOON THROUGH TONIGHT AND AGAIN TUESDAY NIGHT. LAZ008-009-015-016-023>026-MSZ040>057-059>061-292030- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF) AHEAD OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING, STRONG WINDS WILL OCCUR ACROSS THE REGION. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ANOTHER ROUND OF SEVERE STORMS IS EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...PRIMARILY FROM 7 PM TUESDAY THROUGH 8 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WINDS...QUARTER SIZED HAIL...AND TORNADOES. LOCATIONS WITH THE GREATEST POTENTIAL FOR SEEING SEVERE STORMS WILL BE ALONG AND EAST OF A STARKVILLE...TO JACKSON...TO MEADVILLE LINE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REMAINDER OF THIS AFTERNOON THROUGH TONIGHT AND AGAIN TUESDAY NIGHT. DL/19 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING TROPICAL PAGE... WWW.WEATHER.GOV/JAN/TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ONLINE/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Nov 28, 4:56 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 2 NW BOVINA 32.37N 90.76W
11/28/2016 WARREN MS EMERGENCY MNGR
TREES DOWN BETWEEN VICKSBURG AND BOVINA.
&&
ENTRELocal storm report, Nov 28, 5:05 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG STARKVILLE 33.46N 88.82W
11/28/2016 OKTIBBEHA MS EMERGENCY MNGR
POWER LINES DOWN AROUND HWY 12 AND THE INTERSECTION OF
SOUTH MONTGOMERY AND HANCOCK ST.
&&
TWLocal storm report, Nov 28, 5:07 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 1 WSW WEST POINT 33.60N 88.66W
11/28/2016 CLAY MS TRAINED SPOTTER
NUMEROUS LARGE TREES DOWN.
&&
TWLocal storm report, Nov 28, 5:10 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG THOMASTOWN 32.86N 89.67W
11/28/2016 LEAKE MS EMERGENCY MNGR
TREES DOWN ACROSS THE NW PORTION OF THE COUNTY.
0445 PM TSTM WND DMG EDINBURG 32.80N 89.34W
11/28/2016 LEAKE MS EMERGENCY MNGR
TREES AND LINE DOWN ACROSS THE NE PORTION OF THE COUNTY.
&&
ENTRELocal storm report, Nov 28, 5:12 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM NON-TSTM WND DMG ELLISVILLE 31.60N 89.21W
11/28/2016 JONES MS EMERGENCY MNGR
MULTIPLE TREES DOWN AROUND SOUTHERN JONES COUNTY.
&&
TWLocal storm report, Nov 28, 5:26 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 WSW COLUMBUS 33.50N 88.42W
11/28/2016 LOWNDES MS BROADCAST MEDIA
TREE DOWN NEAR THE INTERSECTION OF MILITARY ROAD AND 4TH
AVE.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:03 PM CST | Special Weather Statement | JAN | Grenada, Humphreys, Leflore, Sunflower, Washington | 42 min |
| Nov 28, 2:20 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sharkey, Sunflower and 1 more | 55 min |
| Nov 28, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 65 min |
| Nov 28, 2:58 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 62 min |
| Nov 28, 3:12 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 63 min |
| Nov 28, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 45 min |
| Nov 28, 3:20 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 17 min |
| Nov 28, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 44 min |
| Nov 28, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 58 min |
| Nov 28, 3:49 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 56 min |
| Nov 28, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 52 min |
| Nov 28, 4:28 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Noxubee, Winston | 47 min |
| Nov 28, 4:37 PM CST | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Nov 28, 4:45 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 60 min |
| Nov 28, 4:58 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 47 min |
| Nov 28, 5:03 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Leake, Neshoba, Newton, Noxubee, Scott and 1 more | 57 min |
| Nov 28, 5:24 PM CST | Tornado Warning | JAN | Noxubee | 39 min |
| Nov 28, 5:54 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Scott | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.